Depersonalization : A frightening and/or disturbing experience of not being within one's own body or of being in immediate danger of vanishing/separating from reality – often described as the sensation of living inside a dream. Although cognitive functioning remains intact, the sufferers feel disconnected from their sense of self and often interpret it “as if I am losing my mind.” Reference:Medical/Surgical Nursing, Brunner & Suddarth 9th Edition.
I would tend to agree with the physician on call that you spoke with. Anxiety and panic are the most likely cause of the feelings you experienced.
Ativan 1 mg per day for 5 weeks is not considered long term, however, I would encourage you to think about continuing it as it may help you and going to 2 mg is not a bad idea. Of course this is your decision :) I would discuss how to discontinue the drug with your Physician if that is the route you choose.
Stay with us and keep posting. :)
Post Edited (Howlyncat) : 8/22/2007 7:08:08 PM (GMT-6)